Moments of random sums and Robbins' problem of optimal stopping

A.V. Gnedin, A. Iksanov

Research output: Contribution to journalMeeting AbstractOther research output

Abstract

Robbins' problem of optimal stopping is that of minimising the expected rank of an observation chosen by some nonanticipating stopping rule. We settle a conjecture regarding the value of the stopped variable under the rule that yields the minimal expected rank, by embedding the problem in a much more general context of selection problems with the nonanticipation constraint lifted, and with the payoff growing like a power function of the rank.
Original languageUndefined/Unknown
Pages (from-to)1197-1199
Number of pages3
JournalJournal of Applied Probability
Volume48
Issue number4
DOIs
Publication statusPublished - 2011

Cite this